MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CRURASOFT PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CRURASOFT PATCH; SURGICAL MESH
Catalog Number 0116003
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 04/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol crurasoft patch on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against crurasoft patch.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2011) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b7, d3, d4 (product catalog no., udi no., corporate lot no., expiry date), g1, g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol crurasoft patch on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against crurasoft patch.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with paraesophageal hernia thereby underwent laparoscopic repair with implant of crurasoft mesh.Per op notes, ¿the stomach was reduced.The hernia sac was identified and dissected free.A crurasoft mesh was placed in the left crus and sutured.¿ (b)(6) 2016 ¿ patient had pain and heartburn once a month.(b)(6) 2017 - patient was diagnosed with recurrent hiatal hernia thereby underwent laparoscopic repair with primary closure.Per op notes, ¿the adhesions of omentum and anterior proximal stomach was taken down.The prior mesh was firmly incorporated at the anterior aspect of diaphragmatic hiatus.The stomach was reduced.The hernia sac was identified and dissected free.The hernia was repaired with sutures.Fundoplication was performed.¿ (b)(6) 2018 - patient underwent open pyloroplasty (heineke-mikulicz), incisional biopsy of anterior peritoneal implant.(note: no operative notes provided for this procedure).

Brand Name
CRURASOFT PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10806699
Report Number1213643-2020-10079
Device Sequence Number3500688
Product Code FTL
UDI-Device Identifier00801741030840
UDI-Public(01)00801741030840(17)160928(10)HUVH0783
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K022350
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2016
Device Catalogue Number0116003
Device Lot NumberHUVH0783
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date11/08/2020
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight92 KG